PEGULATED INTERFERON -BONE PAIN

Hi I've had ET for 7 years now and have been put on pegulated interferon after other treatments failed to control my platelet levels. I'm fine with it apart from I experience sciatica type pains down from my hips to my ankles a couple of days after I've had my injection, it lasts a few days then goes. I do the injection fortnightly in my stomach, and as I change sides each time I use it and the corresponding leg hurts. Wondered if any one else experiences this ?

2 Replies

oldestnewest
  • Hi there, I have had ET 8 years this year, I too take Peg every two weeks (now just cut down to every 3 weeks as am pretty stable 'for the first time in 8 years'! - apart from low white count) I suffer terrible bone pain in general, it is worse after I've taken the Peg, however I have been having Zometa infusions every 3 weeks, which really does help the bone pain, its not 100% cure but it helps no end, prior to Zometa I was taking 100 (yes 100)! mg of morphine a day! So Zometa every 3 weeks and the cocodamol as and when required is far better than the morphine. I don't know if you've been offered Zometa? Good Luck & Best Wishes xxx

  • Hi thank you for your reply, I wasn't sure if it was related or not, I tried normal interferon for a while and had similar symptoms but was taken off it because of hair loss. The pains stopped then so I thought it must be. I've not really mentioned it much at my appointments because it was a struggle to get me on it in the first place and it seems the only medication I've taken in a while that is controlling my platelet level, ( previously 2200, now settling round the 600 mark ) but if it gets unbearable I'll ask about this medication. Thanks for your advice xx

You may also like...